Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 14, 2006, 11:23 PM EDT for Johnson County, Kentucky. It was in force for 112 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 11:23 PM EDT (03:23 UTC)
- Expired
- Jul 15, 2006, 1:15 AM EDT
- In force
- 112 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Johnson County, KY
The radar
The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 12:15 AM EDT | FLASH FLOOD | 3 Nw Paintsville, KY | RT 40 CLOSED FOR A TIME DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 150323
FFWJKL
KYC115-150515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1123 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JOHNSON COUNTY IN EAST KENTUCKY
* UNTIL 115 AM EDT
* AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAINFALL ASSOCIATED WITH A SERIES OF
THUNDERSTORMS MOVING THROUGH THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINIFRED...
SIP...REDBUSH...KERZ...KEATON...GILLEM BRANCH...FLATGAP...
CHANDLERVILLE AND BARNROCK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3782 8298 3786 8268 3788 8263 3791 8274
3800 8293 3800 8296 3798 8299 3790 8296
3786 8301
$$
RAY2 follow-up statements
000
WGUS73 KJKL 150407
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1207 AM EDT SAT JUL 15 2006
KYC115-150515-
JOHNSON KY-
1207 AM EDT SAT JUL 15 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
NORTHERN JOHNSON COUNTY...
AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINIFRED...SIP...REDBUSH...KERZ...KEATON...GILLEM BRANCH...
FLATGAP...CHANDLERVILLE AND BARNROCK.
RADAR ESTIMATES...AND RAIN GAUGE TOTALS INDICATE THAT BETWEEN TWO
AND THREE INCHES OF PRECIPITATION HAS FALLEN ACROSS PORTIONS OF THE
AREA THROUGH MIDNIGHT IN THE BARNROCK AND FLATGAP AREAS. ADDITIONAL
RAINFALL OF UP TO ONE HALF INCH IS EXPECTED. OTHER AREAS CONTINUE TO
GET VERY HEAVY RAIN AS WELL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3782 8298 3786 8268 3788 8263 3791 8274
3800 8293 3800 8296 3798 8299 3790 8296
3786 8301
$$
RAY000
WGUS73 KJKL 150512
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
112 AM EDT SAT JUL 15 2006
KYC115-150518-
JOHNSON KY-
112 AM EDT SAT JUL 15 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM EDT FOR NORTHERN
JOHNSON COUNTY...
HEAVY RAINFALL HAS TAPERED TO LIGHT PRECIPITATION ACROSS THE
AREA...AND IS EXPECTED TO COME TO AN END BY 1:30 AM EDT.
ADDITIONALLY...COUNTY DISPATCH HAS REPORTED NO FLOODING PROBLEMS.
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 115
AM EDT.
LAT...LON 3782 8298 3786 8268 3788 8263 3791 8274
3800 8293 3800 8296 3798 8299 3790 8296
3786 8301
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:08 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 14, 10:08 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1008 PM EDT FRI JUL 14 2006 .DISCUSSION... ISSUED A FLASH FLOOD WATCH WITH AN AREA OF SHOWERS AND THUNDERSTORMS MOVING THROUGH THE AREA. LOCALLY HEAVY RAIN IS LIKELY WITH SOME OF THESE STORMS. 1 HR FLASH FLOOD GUIDANCE IS 1.4 TO 2.1 INCHES...WITH 3 HR AMOUNTS RANGING FROM 1.9 TO 3.2 OVER THE AREA. RAINFALL WILL LIKELY EXCEED SOME OF THESE VALUES IN LOCALIZED AREAS. CONCERNED ABOUT TRAINING OF THE SHOWERS AND THUNDERSTORMS...WHICH WOULD INCREASE THE FLASH FLOOD RISK. UPR TROF AND VORT MAX WILL BE MOVING EAST ACROSS KY OVERNIGHT. THIS SHOULD BEGIN TO EXIT THE REGION IN THE MORNING. ADJUSTED POPS AND SKY COVER UP MOST AREAS TONIGHT. TAPERED POPS FROM NORTH TO SOUTH. WENT CATEGORICAL IN THE NORTH...TO LIKELY IN THE SOUTH. INSTABILITY HAS BEEN DECREASING SINCE SUNSET...BUT RUC IS SHOWING POSITIVE CAPES REMAINING OVERNIGHT. BELIEVE RUC CAPES ARE A LITTLE TOO HIGH THOUGH. MADE A COUPLE OF MINOR ADJUSTMENTS TO MIN TEMPS AND HOURLY TEMP AND DEW POINT GRIDS. ALSO RAISED QPF AMOUNTS IN THE GRIDS. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... 530 PM EDT FRI JUL 14 2006 20Z SFC ANALYSIS SHOWS LOW PRESSURE MOVING INTO THE GREAT LAKES WITH A CONVECTION WASHED OUT COLD FRONT EXTENDING SOUTH THROUGH WESTERN INDIANA AND THEN SOUTHWEST TO SOUTHERN MISSOURI. ALONG THIS BOUNDARY AND ELSEWHERE THROUGH KENTUCKY...STRONG THUNDERSTORMS HAVE SPROUTED UP...FED AT THE SFC BY DEWPOINTS IN THE LOW TO MID 70S AND TEMPERATURES NEAR 90 DEGREES THROUGHOUT THE STATE. ADDING TO THE POTENCY IS AN APPROACHING UPPER LEVEL TROUGH AND ITS DYNAMIC SUPPORT. LAPS CAPES ARE 3000 TO 4000 J/KG THROUGH EAST KENTUCKY AT THIS TIME. IN ADDITION...SPC HAS SURROUNDED OUR NORTHWEST COUNTIES WITH NEW WATCH BOXES. EXPECT STORMS TO ROLL INTO THIS PART OF THE STATE BY MID EVENING...WITH LOCALLY GENERATED AND LESS ORGANIZED ONES AFFECTING THE AREA IN THE MEANTIME. SEVERE WIND GUSTS STILL APPEAR TO BE THE MAIN THREAT ALONG WITH THE FLASH FLOOD POTENTIAL GIVEN THE HIGH PWS AND ANY TRAINING OF THE CELLS. THE MODELS ARE NOW IN VERY GOOD AGREEMENT ALOFT THROUGH 60 HOURS AS THEY SEEM TO HAVE RESOLVED THE TROUGH PASSING THROUGH THE OHIO VALLEY TONIGHT AND THE SOUTHERN APPALACHIANS DURING THE DAY SATURDAY. THIS FEATURE IS NOW DEPICTED AS MORE PROGRESSIVE FOR THE LATTER PART OF THE WEEKEND...AS ANTICIPATED YESTERDAY. THE REMAINDER OF THE FORECAST PERIOD WILL ENTAIL A SPRAWLING RIDGE SPREADING EAST FROM THE PLAINS THROUGH THE LOWER OHIO VALLEY AND TO THE EAST COAST BY MONDAY. THIS DOMINANT RIDGE WILL THEN PROCEED TO BAKE MUCH OF THE COUNTRY NEXT WEEK. TOWARD THE END OF THE WEEK THERE IS SOME POTENTIAL FOR RELIEF IN THE FORM OF A TROUGH PASSING THROUGH CENTRAL CANADA... PERHAPS INFLUENCING A SFC FRONT INTO OUR AREA. FOR NOW...THOUGH... WILL STICK WITH THE MORE LIKELY SCENARIO OF THE RIDGE HOLDING FIRM OVERHEAD. SENSIBLE WEATHER FEATURES AN ACTIVE 12 TO 24 HOUR PERIOD AS THE UPPER TROUGH PASSES BY WITH DIURNALLY DRIVEN STORMS ACTIVE THIS EVENING. THEN SOME LEFTOVER CONVECTION IS EXPECTED TONIGHT ALONG WITH SOME MORE DIURNAL CONVECTION ACROSS SOUTHERN PARTS OF OUR CWA SATURDAY. HIGH PWS WILL KEEP THE HEAVY RAIN THREAT IN PLACE THROUGH THE NIGHT ..THOUGH EXPECT ANY PROBLEMS WILL BE LOCALIZED SINCE THE RAINS OF THE PAST SEVERAL DAYS HAVE NOT PRIMED MUCH OF THE AREA WITH THE EXCEPTIONS OF A FEW LOCATIONS NORTH OF INTERSTATE 64 AND IN PIKE COUNTY. DRIER AIR MOVES IN FROM THE NORTH IN THE WAKE OF THE TROUGH DURING THE DAY SATURDAY. THIS DRYING SPREADS OVER THE REST OF THE CWA SATURDAY NIGHT WITH ONLY SOMEWHAT COOLER READINGS EXPECTED BY SUNDAY MORNING. ALTHOUGH THE HUMIDITY WILL BE LESS ON SUNDAY...TEMPERATURES WILL STILL RISE TO NEAR 90 DEGREES THANKS TO PLENTY OF SUNSHINE. THE REST OF THE WEEK WILL BE MORE OF THE SAME AS TEMPERATURES CLIMB WELL INTO THE 90S EACH DAY WITH LOWS NOT FAR FROM 70. BY THE END OF THE WEEK DEWPOINTS ARE EXPECTED TO CLIMB BACK TO NEAR WERE THEY ARE NOW SENDING HEAT INDICES OVER 100 DEGREES. FWC AND MAV MOS LOW TEMPERATURES WERE SIMILAR TONIGHT...WITH PERSISTENCE PERFERRED RATHER THAN THE WARM MET NUMBERS. LIKED THE MOS TEMPS FROM THE MET THE BEST FOR HIGHS ON SATURDAY. FOR SATURDAY NIGHT...WENT WITH A MORE TYPICAL SPLIT BETWEEN RIDGE AND VALLEYS...A LITTLE MORE EXAGGERATED THAN THE MOS IMPLIES. THEN ON SUNDAY RAN THEM A TAD WARMER THAN SATURDAY/S HIGHS WITH DRY AIR AND PLENTY OF SUNSHINE. THE MAV NUMBERS FOR SUNDAY SEEMED A DAY TOO QUICK FOR HIGHS IN THE LOW AND MID 90S. WITH THE POPS ENDED UP CLOSEST TO THE MAV TONIGHT AND THEN JUST ABOVE THE MET IN MOST LOCATIONS ON SATURDAY. KEEP THE FORECAST DRY FOR THE REST OF THE PERIODS...EXCEPT FOR A LINGERING SHOWER OR THUNDERSTORM IN THE EVENING FOR FAR SOUTHEAST KENTUCKY. IN THE IFPS/GFE GRIDS...FOLLOWED MY USUAL PROCEDURE TO POPULATE DEWPOINTS AND WINDS FROM THE NAM12 THROUGH 84 HOURS. THE WINDS CAME IN A BIT HIGH...SO TOOK THEM DOWN SLIGHTLY WHILE ENHANCING THE LAPSE RATE A BIT IN THE AFTERNOONS. WITH THE DEWPOINTS...THE HIGH PW AIR IN PLACE ONCE AGAIN MADE THE NAM NUMBERS APPEAR REASONABLE. DID TAKE THEM DOWN A BIT EACH AFTERNOON FOR SOME MIX DOWN OF DRIER AIR FROM ALOFT...ESPECIALLY FROM SUNDAY ON. THE REST OF THE GRIDS WERE IN GOOD SHAPE WITH MY MAIN CHANGES FOCUSED ON FINE TUNING POP AND SKY GRIDS TONIGHT AND INTO SATURDAY MORNING. 1035 AM EDT FRI JUL 14 2006 A FEW MINOR CHANGES MADE TO THIS MORNINGS FORECAST. WILL BE REMOVING MORNING AND AFTERNOON WORDING AND MENTION OF MORNING FOG FROM TEXT PRODUCT. PER LATEST OBS...HOURLY TEMPERATURES WERE A BIT OFF FROM WHAT WAS FORECAST...SO MINOR TWEAKS WERE MADE HERE. HOWEVER...MOST CHANGES WERE MINOR ENOUGH THAT THE OVERALL MAX TEMP FORECAST FOR TODAY WONT BE ALTERED ANYWHERE EXCEPT AT MIDDLESBORO...WHERE DENSE MORNING VALLEY FOG HAS KEPT TEMPERATURES SEVERAL DEGREES COOLER THAN FORECAST THIS MORNING. ALSO LOWERED PRECIPITATION CHANCES FOR THE REST OF THIS MORNING...WITH MOSTLY CLEAR SKIES AND LACK OF A SURFACE TRIGGER...DONT ANTICIPATE ANY CONVECTIVE ACTIVITY FIRING UP UNTIL THIS AFTERNOON. MADE CHANGES TO WEATHER AND QPF GRIDS PER CHANGES MADE TO POPS. ALSO DECREASED AMOUNT OF CLOUD COVER IN SKY GRIDS UNTIL THIS AFTERNOON...WHEN AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE PLAINS. REST OF FORECAST IN GOOD SHAPE. 426 AM EDT FRI JUL 14 2006 VERY WARM AND MOIST AIR CONTINUES ACROSS THE AREA. AT 4 AM...THE COLD FRONT EXTENDED FROM NORTHWEST INDIANA...ACROSS DAYTON TO JUST SOUTH OF ELKINS WEST VIRGINIA. THIS FRONT IS FORECAST TO STAY TO THE NORTH OF THE AREA AND GENERALLY WASH OUT OVER THE NEXT 24 TO 36 HOURS. THERE AREA A LOT OF WEAK BOUNDARIES LEFT OVER FROM EARLIER CONVECTION AND SOME SHORT WAVES WHICH WILL BE HELPING TO GENERATED SOME SCATTERED THUNDERSTORMS AND SHOWERS TODAY. WITH THE ABUNDANT PRECIPITABLE WATER AVAILABLE...SOME OF THESE STORMS MAY PRODUCE SOME LOCALLY HEAVY RAINFALL. FLASH FLOOD GUIDANCE ACROSS THE AREA IS BETWEEN 1.5 TO 2.0 INCHES...SO THERE IS THE POTENTIAL FOR SOME VERY LOCALIZED AREAS OF FLASH FLOODING ACROSS THE AREA TODAY. A FAIRLY SIGNIFICANT SURFACE TROUGH ASSOCIATED WITH A SHORT WAVE IS FORECAST TO MOVE ACROSS THE AREA AFTER MIDNIGHT TONIGHT. NO DOUBT...THIS WILL PRODUCE AN ORGANIZED LINE OF CONVECTION ACROSS THE REGION TODAY. THE THREAT OF SEVERE THUNDERSTORMS IS FAIRLY LOW BECAUSE THE FREEZING LEVEL IS TOO HIGH TO BE ABLE TO PRODUCE LARGE HAIL AND THE THE ATMOSPHERE IS LACKING ANY DRY AIR ALOFT OR ENOUGH SHEAR TO PRODUCE STRONG WINDS. THE ONLY THREAT FOR ANY SEVERE WOULD BE ASSOCIATED WITH SOMETHING LIKE INTERSECTING OUTFLOW BOUNDARIES. SOME ISOLATED SHOWERS WILL CONTINUE ON SATURDAY BEHIND THE TROUGH...BUT THEN THINGS WILL BE DRYING OUT FROM SUNDAY THROUGH THE FIRST PART OF THE WEEK. ONCE THIS SYSTEM MOVES THROUGH...THE HEAT WILL BE ON WITH TEMPERATURES APPROACHING THE MID 90S THOUGH THE FIRST PART OF THE WEEK. THESE WILL BE NEAR RECORD HIGHS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM EDT SATURDAY FOR KYZ044-KYZ050- KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ068-KYZ069-KYZ104-KYZ106- KYZ107-KYZ108-KYZ109-KYZ110-KYZ111-KYZ112-KYZ113-KYZ114-KYZ115- KYZ119-KYZ120. && WJM
Hazardous weather outlook, Jul 14, 11:08 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1108 PM EDT FRI JUL 14 2006 KYZ044-050>052-058>060-068-069-104-106>115-119-120-151200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...INEZ...PIKEVILLE 1108 PM EDT FRI JUL 14 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT. SOME OF THE STORMS WILL CONTAIN LOCALLY HEAVY RAIN. THIS WILL RESULT IN THE POTENTIAL FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY. HIGH PRESSURE AND DRY CONDITIONS WILL SEND TEMPERATURES INTO THE LOWER AND MIDDLE 90S FOR HIGHS DURING MUCH OF NEXT WEEK. IN ADDITION...HUMIDITY VALUES WILL CREEP UP BY MIDWEEK...LIKELY RESULTING IN HEAT INDICES BETWEEN 100 AND 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF FLOODING OR HEAVY RAINFALL AMOUNTS. KYZ079-080-083>088-116>118-152145- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-LESLIE- LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...MANCHESTER...HYDEN...WHITESBURG 1106 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY EVENING. HIGH PRESSURE AND DRY CONDITIONS WILL SEND TEMPERATURES INTO THE LOWER AND MIDDLE 90S FOR HIGHS DURING MUCH OF NEXT WEEK. IN ADDITION...HUMIDITY VALUES WILL CREEP UP BY MIDWEEK...LIKELY RESULTING IN HEAT INDICES BETWEEN 100 AND 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY HEAVY RAINFALL AMOUNTS. GREIF/WJM
In the hours before
Special weather statement, Jul 14, 10:00 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1000 PM EDT FRI JUL 14 2006 KYZ050-058-059-150300- MONTGOMERY-POWELL-ESTILL- 1000 PM EDT FRI JUL 14 2006 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT MONTGOMERY POWELL AND ESTILL COUNTIES THROUGH 1100 PM EDT FRIDAY EVENING... AT 955 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WADES MILL TO 6 MILES WEST OF PALMER TO 15 MILES WEST OF ALGER...MOVING EAST AT 30 MPH. THE STORMS WILL BE NEAR PREWITT AROUND 1000 PM EDT...MOUNT STERLING AND CLAY CITY AROUND 1010 PM EDT...IRVINE AROUND 1015 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ALSO...PONDING OF WATER ON AREA ROADS AND HIGHWAYS IS LIKELY...LEADING TO HAZARDOUS DRIVING CONDITIONS. IN ADDITIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RAY
Special weather statement, Jul 14, 10:20 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1020 PM EDT FRI JUL 14 2006 KYZ060-108-150300- MENIFEE-WOLFE- 1020 PM EDT FRI JUL 14 2006 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT MENIFEE AND WOLFE COUNTIES THROUGH 1100 PM EDT FRIDAY EVENING... AT 1016 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM JEFFERSONVILLE IN MONTGOMERY COUNTY...TO LOMBARD IN POWELL COUNTY TO IRVINE IN ESTILL COUNTY...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR NATURAL BRIDGE STATE PARK AROUND 1025 PM EDT...FRENCHBURG AROUND AROUND 1030 PM EDT...AND CAMPTON AROUND 1040 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ALSO...PONDING OF WATER ON AREA ROADS AND HIGHWAYS IS LIKELY...LEADING TO HAZARDOUS DRIVING CONDITIONS. IN ADDITIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RAY
Special weather statement, Jul 14, 10:53 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1053 PM EDT FRI JUL 14 2006 KYZ106-107-150315- JOHNSON-MORGAN- 1053 PM EDT FRI JUL 14 2006 ...A STRONG THUNDERSTORM TO AFFECT EASTERN MORGAN AND NORTHERN JOHNSON COUNTIES THROUGH 1115 PM EDT FRIDAY EVENING... AT 1052 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RELIEF... MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR WINIFRED AROUND 1100 PM EDT...AND CHANDLERVILLE AROUND 1105 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ALSO...PONDING OF WATER ON AREA ROADS AND HIGHWAYS IS LIKELY...LEADING TO HAZARDOUS DRIVING CONDITIONS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RAY
Special weather statement, Jul 14, 11:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1102 PM EDT FRI JUL 14 2006 KYZ109-112-150400- MAGOFFIN-BREATHITT- 1102 PM EDT FRI JUL 14 2006 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT MAGOFFIN AND BREATHITT COUNTIES THROUGH MIDNIGHT EDT... AT 1058 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST LIBERTY IN MORGAN COUNTY TO GILMORE IN WOLFE COUNTY TO BEATTYVILLE IN LEE COUNTY...MOVING EAST AT 35 MPH. THE STORMS WILL BE NEAR VANCLEVE AROUND 1105 PM...JACKSON AROUND 1115 PM EDT...AND SALYERSVILLE AROUND 1130 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ALSO...PONDING OF WATER ON AREA ROADS AND HIGHWAYS IS LIKELY...LEADING TO HAZARDOUS DRIVING CONDITIONS. IN ADDITIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:54 PM EDT | Flash Flood Watch | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 16 more | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.